Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 202, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2017, 10:23 PM CDT for 4 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 10:23 PM CDT (03:23 UTC)
- Expired
- May 27, 2017, 10:58 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dyer County, TN, Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3385 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 15.1
The text
As transmitted.
566
WUUS54 KMEG 280323
SVRMEG
TNC045-053-131-183-280415-
/O.NEW.KMEG.SV.W.0202.170528T0323Z-170528T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1023 PM CDT SAT MAY 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Weakley County in west Tennessee...
Northeastern Dyer County in western Tennessee...
Northern Gibson County in western Tennessee...
Obion County in western Tennessee...
* Until 1115 PM CDT
* At 1023 PM CDT, a severe thunderstorm was located near Cloverdale,
or 10 miles north of Dyersburg, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Dyersburg, Martin, Union City, McKenzie, Fulton, Newbern, Dresden,
South Fulton, Dyer, Greenfield, Gleason, Troy, Kenton, Rutherford,
Obion, Sharon, Latham, Cloverdale, Palmersville and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 8853 3612 8865 3610 8866 3606 8942
3651 8923 3650 8852
TIME...MOT...LOC 0323Z 269DEG 44KT 3620 8938
HAIL...1.00IN
WIND...70MPH
$$1 follow-up statement
171
WWUS54 KMEG 280358
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1058 PM CDT SAT MAY 27 2017
TNC045-053-131-183-280408-
/O.CAN.KMEG.SV.W.0202.000000T0000Z-170528T0415Z/
Weakley TN-Dyer TN-Gibson TN-Obion TN-
1058 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEAKLEY...NORTHEASTERN DYER...
NORTHERN GIBSON AND OBION COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until midnight CDT for
western and west Tennessee.
LAT...LON 3612 8853 3612 8865 3610 8866 3606 8942
3651 8923 3650 8852
TIME...MOT...LOC 0356Z 269DEG 44KT 3621 8885
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:53 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 27, 6:53 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Memphis TN 653 PM CDT Sat May 27 2017 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 318 PM CDT Sat May 27 2017/ Skies remain partly cloudy over the forecast area this afternoon with temperatures in the 80s. A few thunderstorms have develop over extreme northern sections of the forecast area where a Severe Thunderstorm Watch is in effect until 9 PM this evening. A cold front currently extends from southern Ohio across southern Illinois and into the Texas panhandle. The cold front will move slowly south tonight. More thunderstorms are expected to develop ahead of the front and move through the forecast area especially late tonight and into early Sunday morning. Severe thunderstorms are possible with large hail and damaging winds as the main threat. Locally heavy rainfall will be possible and an isolated tornado is not out of the question. Temperatures will remain warm tonight with lows Sunday morning in the upper 60s to lower 70s. On Sunday, the cold front will be moving toward the forecast area reaching east Arkansas in the afternoon. More thunderstorms are expected to form ahead of the front and move into the forecast area. Some of these thunderstorms may be severe with large hail and damaging winds as the main threats. Temperatures will be a little cooler than today with more clouds over the region as highs will be in the low to mid 80s. By Sunday night, the cold front will finally move through much of the forecast area with more thunderstorms expected. Temperatures will be a little cooler Sunday night with lows Monday morning mainly in the 60s. On Monday, the cold front will move out of the southern sections of the forecast area with thunderstorms limited to those areas. Temperatures will remain seasonable with highs in the low to mid 80s. By Monday night, the cold front will stall out across central Mississippi with a chance of thunderstorms over portions of north Mississippi. The remainder of the forecast period appears to remain somewhat unsettled as there will be some frontal boundary near or over the forecast area. This will mean that there will be some threat of thunderstorms from Tuesday through to next Saturday. It will not be raining all of the time but there will be at least some chance of thunderstorms during the extended periods of the forecast. Temperatures will remain close to normal levels for the period from Tuesday through next Saturday. ARS && .AVIATION... Very moist and unstable airmass in place across the Mid-South. Expect convection to the north of the region to eventually push south overnight arriving at KJBR around 02z...KMKL at 03z...KMEM at 04z and KTUP at 06z. IFR conds and strong winds gusts are likely. After the line moves through there will be a period of showers with some embedded thunder. MVFR cigs are likely during the morning and will eventually improve to VFR later in the day with scattered tsras possible as a cold front move through. Outside of thunderstorms expect SSW winds 7-10 kts overnight shifting to WSW on Sunday at 10-12 kts with occasional higher gusts. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 3:26 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 326 PM CDT Sat May 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 326 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Moderate Risk for severe thunderstorms north of a line from Harrisburg, Arkansas, to Lexington, Tennessee. There is an Enhanced Risk for severe thunderstorms south of the Moderate risk and north of a line from Marvell, Arkansas to Savannah, Tennessee. The Enhanced Risk area includes the Memphis Metropolitan Area. The primary severe weather threat will be damaging winds, which may be widespread and significant. In addition, large hail and isolated tornadoes are also possible. The primary timing for severe weather will be later this evening and overnight. A Slight Risk for severe weather remains across the remainder of the area. Although not as widespread, the potential will exist for severe storms in these locations tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a Slight Risk for Severe Thunderstorms across the entire Mid South on Sunday and Sunday night. The primary severe weather risks during this period will be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today through Sunday night.
In the hours before
Local storm report, May 27, 9:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST CORNING 36.41N 90.59W
05/27/2017 M67.00 MPH CLAY AR AWOS
67 MPH GUST RECORDED BY AWOS.
&&
SJMLocal storm report, May 27, 9:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
05/27/2017 LAWRENCE AR EMERGENCY MNGR
TREE FELL ON HOUSE ON GUM STREET IN WALNUT RIDGE.
0932 PM HAIL SEDGWICK 35.98N 90.86W
05/27/2017 E0.88 INCH LAWRENCE AR EMERGENCY MNGR
NICKEL SIZE HAIL AT HIGHWAY 63 IN SEDGWICK.
&&
SJMLocal storm report, May 27, 10:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 N KENNETT 36.25N 90.05W
05/27/2017 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
&&
WLCLocal storm report, May 27, 10:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM LIGHTNING 7 N JONESBORO 35.92N 90.69W
05/27/2017 CRAIGHEAD AR LAW ENFORCEMENT
LIGHTNING STRIKE CAUSES A HOUSE FIRE ON COUNTY ROAD 7593
NORTH OF JONESBORO.
&&
SJMLocal storm report, May 27, 10:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL MARMADUKE 36.19N 90.39W
05/27/2017 E1.00 INCH GREENE AR TRAINED SPOTTER
&&
SJMLocal storm report, May 27, 10:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST COOTER 36.05N 89.81W
05/27/2017 M76 MPH PEMISCOT MO TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 42 min |
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Obion, Weakley | 42 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Madison | 18 min |
| May 27, 7:53 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 52 min |
| May 27, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 24 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 18 min |
| May 27, 9:55 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 50 min |
| May 27, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 47 min |
| May 27, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Madison | 45 min |
| May 27, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 46 min |
| May 27, 10:34 PM CDT | Tornado Warning | MEG | Henry, Weakley | 11 min |
| May 27, 10:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 1 more | 52 min |
| May 27, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 41 min |
| May 27, 10:51 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby | 54 min |
| May 27, 11:14 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson | 13 min |
| May 27, 11:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 52 min |
| May 27, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 36 min |
| May 28, 12:07 AM CDT | Special Weather Statement | MEG | Hardin, McNairy | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.